Thunderstorm Wind, White Pine
- When
- July 11, 4:39 PM PST to 4:40 PM PST
- Where
- White Pine County, 5.24 mi N of Shoshone to 5.53 mi N of Shoshone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.926, -114.408
A thunderstorm wind gust of 60 mph was reported at the LongNow Sagebrushwest|DRI mesonet site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A thunderstorm wind gust of 60 mph was reported at the LongNow Sagebrushwest|DRI mesonet site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 11, 1:36 PM PST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 236 PM PDT WED JUL 11 2012 .SYNOPSIS...HOT AND DRY CONDITIONS CONTINUE ACROSS THE REGION THROUGH THURSDAY...WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING HOURS OVER CENTRAL AND EASTERN AREAS. HIGH TEMPERATURES COOL BY AROUND 10 DEGREES FRIDAY AS A SURGE OF MONSOON MOISTURE BRINGS INCREASING CLOUDS AND THUNDERSTORMS TO ALL OF CENTRAL AND MOST OF NORTHERN NEVADA. SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE WEEKEND. && .SHORT TERM...TONIGHT THROUGH FRIDAY. MOISTURE CONTINUES TO SLOWLY INCREASE ACROSS CENTRAL AND EASTERN NEVADA...ALONG THE WESTERN FLANK OF A RIDGE CENTERED OVER SOUTHWEST UTAH. WEAK INSTABILITY OVER EASTERN AND CENTRAL NEVADA IS COMBINING WITH THIS MOISTURE TO PRODUCE LATE MORNING THROUGH MID-EVENING ISOLATED THUNDERSTORM ACTIVITY. CONDITIONS ON THURSDAY WILL BE SIMILAR TO THOSE TODAY...WITH THE MAIN CHANGE BEING A WESTWARD EXPANSION OF THE AREA OF POSSIBLE THUNDERSTORMS...EXTENDING INTO WESTERN ELKO AND LANDER COUNTIES. THE SLIGHT INCREASE IN MOISTURE ON THURSDAY MAY RESULT IN A COUPLE DEGREES OF COOLING OVER CENTRAL NEVADA...OTHERWISE LITTLE CHANGE IN THE HIGHS. MOST SIGNIFICANT CHANGE COMES THURSDAY NIGHT INTO FRIDAY WHEN A LARGE SURGE OF MOISTURE SPREADS INTO CENTRAL AND EASTERN NEVADA. THIS EXTRA MOISTURE...IN COMBINATION WITH MODERATE INSTABILITY IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS OVER MOST OF CENTRAL AND EASTERN NEVADA. DRIER AIR OVER NORTHWEST NEVADA WILL INHIBIT THUNDERSTORM DEVELOPMENT FOR WESTERN HUMBOLDT COUNTY. HIGHS ON FRIDAY SHOULD BE AROUND 10 DEGREES COOLER THAN THURSDAY DUE TO THE INCREASED MOISTURE/CLOUDS. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. A STRONG SURGE OF MONSOON MOISTURE WILL PROVIDE BENEFICIAL RAINFALL TO MUCH OF CENTRAL AND EASTERN NEVADA EARLY IN THE LONG TERM FORECAST. FRIDAY NIGHT...PRECIPITABLE WATER VALUES PEAK AS MOISTURE SURGES NORTH THROUGH EASTERN NEVADA. WITH PW CLIMBING TO NEAR OR ABOVE 1 INCH CONFIDENCE IS INCREASING FOR AT LEAST SCATTERED SHOWER AND THUNDERSTORM COVERAGE FRIDAY NIGHT/EARLY SATURDAY. INCREASED POP GRIDS AND PRECIPITATION COVERAGE SIGNIFICANTLY FOR THIS TIME FRAME...AND WITH 12Z MRA GUIDANCE NOW CRANKING OUT 60% POPS FOR EASTERN NEVADA FURTHER INCREASES ARE LIKELY. GFS BUFR SOUNDINGS FOR ELKO AND ELY REVEAL STRONG INSTABILITY FRIDAY NIGHT THROUGH SATURDAY MORNING WITH LIFTED INDICES AS LOW AS -6 AND CAPE OVER 2000 J/KG. WHILE THESE MAY BE SOMEWHAT OVERDONE...CERTAINLY ENOUGH EVIDENCE TO KEEP THUNDER MENTIONED DURING THE OVERNIGHT HOURS. SATURDAY...MONSOONAL MOISTURE REMAINS ENTRENCHED ACROSS EASTERN AND CENTRAL NEVADA...AGAIN RAISED SHOWER/THUNDERSTORM COVERAGE IN THE GRIDS. IT SHOULD BE POINTED OUT THAT WINNEMUCCA AND MOST OF HUMBOLDT COUNTY WILL MISS OUT ON THIS EVENT...WITH MONSOON MOISTURE NEVER MAKING IT TO NW NEVADA/HUMBOLDT COUNTY. KEPT THE MAJORITY OF HUMBOLDT COUNTY DRY THROUGH THE FORECAST PERIOD. SUNDAY THROUGH WEDNESDAY...MONSOON MOISTURE AND THUNDERSTORM COVERAGE GRADUALLY DECLINES FROM DAY-TO-DAY. 12Z GFS/ECMWF IN EXCELLENT AGREEMENT MAINTAINING PERSISTENT TROUGHING ACROSS THE PAC NW...RESULTING IN SW WINDS ACROSS NEVADA EACH AFTERNOON. WITH TIME THIS PROCESS WILL ERODE THE MOISTURE SUPPLY SUCH THAT BY WEDNESDAY MOST LOCALES WILL BE DRY. BT && .AVIATION...VFR AT ALL TAF SITES THROUGH THURSDAY UNDER STRONG HIGH PRESSURE ALOFT. ISOLATED -TSRA NEAR KP68/KENV/KELY THROUGH 03Z THU DIMINISHING AFTER SUNSET. GREATER COVERAGE OF -TSRA EXPECTED ACROSS EASTERN NEVADA 19Z THU-03Z FRI...WARRANTING VCTS/CB AT KEKO/KELY. A STRONG SURGE OF MONSOONAL MOISTURE WILL PROVIDE -SHRA/-TSRA ACROSS EASTERN NEVADA FRIDAY AND SATURDAY...WITH IMPACTS TO OPERATIONS AT KEKO/KELY. BT && .FIRE WEATHER...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER EASTERN AND CENTRAL NEVADA BOTH TODAY AND AGAIN ON THURSDAY...WITH LITTLE RELIEF FROM THE HOT CONDITIONS. A BIG SURGE OF MONSOON MOISTURE WILL SPREAD INTO EASTERN NEVADA THURSDAY NIGHT INTO FRIDAY WHICH SHOULD RESULT IN SCATTERED AND POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS OVER ZONES 455 469 AND 470. ZONES JUST TO THE WEST WILL HAVE LESS MOISTURE FRIDAY YET STILL SOME SIGNIFICANT INSTABILITY. AS SUCH...HAVE ISSUED A FIRE WEATHER WATCH FOR ZONES 468 454 AND 457 FOR SCATTERED DRY THUNDERSTORMS. STORMS MAY TRANSITION TO WET OR A MIX OF WET AND DRY BY THE LATE AFTERNOON OR EVENING. EASTERN PORTIONS OF 457 MAY LEAN WET FRIDAY MORNING HOWEVER AS MOISTURE IS CONSIDERABLY HIGHER IN EASTERN 457 VERSES THE WEST. MOISTURE CONTINUES TO SURGE UP FROM THE SOUTH INTO THE WEEKEND...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVER MUCH OF THE REGION. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY... NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 96/99/99/96
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT WED JUL 11 2012 NVZ030-031-033>041-121200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 300 PM PDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS ACROSS EASTERN NEVADA. STORMS WILL PRODUCE VERY LITTLE RAINFALL...BUT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY ERRATIC OUTFLOW WINDS TO 45 MPH WILL BE A FIRE HAZARD INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG SURGE OF MONSOON MOISTURE IS EXPECTED ACROSS CENTRAL AND EASTERN NEVADA FRIDAY AND SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NYE...EUREKA...WHITE PINE AND ELKO COUNTIES WHERE LOCALLY HEAVY RAIN IS LIKELY. THE STONGEST THUNDERSTORMS MAY PRODUCE FLASH FLOODING ACROSS CENTRAL AND EASTERN NEVADA FRIDAY AND SATURDAY. ON THE WESTERN EDGE OF THIS MOISTURE SURGE...MANY THUNDERSTORMS WILL BE DRY...PRODUCING CLOUD TO GROUND LIGHTNING BUT LITTLE RAINFALL. ADDITIONAL FIRE IGNITIONS ARE LIKELY IN THESE AREAS...INCLUDING EASTERN HUMBOLDT...LANDER...AND WESTERN NYE COUNTIES. IF A NEW FIRE START IS WITNESSED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. TURNER
The Cedar City radar (KICX), 201 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2012Every state in 2012This day in weather historyWarnings in Nevada, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390316.